4 doctors weighed in:
My chest hurts really bad after swallowing a pill without water?
4 doctors weighed in

Dr. TRUC DAO
Psychiatry
2 doctors agree
In brief: Pain after swallow
Pill stuck in the esophagus triggering spasm of esophagus.
No sensory nerve inside body to tell precisely which organ is hurt but functional symptoms reveals the culprit. Usually saliva will be secreted enough to melt the pill so it can travel gradually downward (in case you do not have water within reach of course).

In brief: Pain after swallow
Pill stuck in the esophagus triggering spasm of esophagus.
No sensory nerve inside body to tell precisely which organ is hurt but functional symptoms reveals the culprit. Usually saliva will be secreted enough to melt the pill so it can travel gradually downward (in case you do not have water within reach of course).
Dr. TRUC DAO
Dr. TRUC DAO
Thank
Dr. Gutti Rao
Internal Medicine - Hospital-based practice
In brief: Esophagitis
If your chest hurts while taking a pill it is most probably due to pill esophagitis.
It depends on the size of the pill and the medication. Check with your doctor whether you can take a liquid form of the same pill or a smaller tablet. A regular dose of Prilosec may also help.

In brief: Esophagitis
If your chest hurts while taking a pill it is most probably due to pill esophagitis.
It depends on the size of the pill and the medication. Check with your doctor whether you can take a liquid form of the same pill or a smaller tablet. A regular dose of Prilosec may also help.
Dr. Gutti Rao
Dr. Gutti Rao
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors